Alert archive / Alabama / Flash Flood Warnings in 2006
Flash Flood Warning 17, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jun 1, 2006, 2:15 PM CDT for Limestone County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2006, 2:15 PM CDT (19:15 UTC)
- Expired
- Jun 1, 2006, 4:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Limestone County, AL
The radar
The Northeast Alabama radar (KHTX), 83 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 10:46 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 1, 10:46 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1046 AM CDT THU JUN 1 2006 .UPDATE... MOST NOTABLE FEATURE OVER THE AREA IS A NEWD MOVING UPPER LEVEL ANTICYCLONE CENTERED OVER THE NW AL/SRN TN. AT THE SFC...AN INVERTED TROF IS LOCATED BETWEEN KBNA AND KMKL AND EXTENDS SOUTHWARD BETWEEN KTUP AND KMSL. WV IMAGERY SHOWING THAT ANTICYCLONIC FLOW ALOFT HAS BROUGHT IN SOME SLIGHTLY DRIER AIR FROM THE EAST. AS A RESULT...VIS IMAGERY SHOWING CLOUDS HAVE ERODED OVER MUCH OF THE CWA SO FAR THIS MORNING...ESP OVER WRN HALF. 15Z TEMPS RANGED FROM NEAR 80 IN THE WRN AND ERN CWA TO MID 80S IN THE CENTRAL CWA WITH DEWPTS IN THE MID/UPPER 60S ACROSS ENTIRE CWA. GIVEN FEWER CLOUDS OVER THE AREA DURING LARGEST HEATING TIME OF THE DAY...TEMPS SHOULD NOT HAVE A PROBLEM REACHING 90 ACROSS THE AREA THIS AFTERNOON. SO WILL LOWER CLOUD COVER AND NUDGE HI TEMPS UP A LITTLE. DIFF NVA OVER THE AREA SHOULD KEEP CONVECTION MOSTLY SUPPRESSED THIS MORNING. HOWEVER...NVA WILL DECR THIS AFTERNOON. WITH AN UNSTABLE AIRMASS IN PLACE AND TEMPS WARMING TO 90...CAPES WILL BE ARND 2000 J/KG. THUS CONDITIONS WILL BECOME MORE FAVORABLE THIS AFTERNOON FOR PRECIP. EXPECT MAIN TSTM FOCUS WILL BE INVOF OF INVERTED TROF AND FURTHER N. SO AREAS WEST OF I-65 AND N OF THE AL STATE LINE WILL HAVE THE BEST CHANCE FOR PRECIP. ANTICYCLONE OVER THE AREA SHOULD KEEP TSTMS FROM BECOMING WIDESPREAD TODAY. THUS WILL LOWER AND ARRANGE POPS ACCORDINGLY. PG && .PREV DISCUSSION...ISSUED 220 AM CDT THU JUN 1 2006... SHORT TERM (TONIGHT THROUGH FRIDAY)... SHOWERS AND STORMS SHOULD CONTINUE OVERNIGHT...BUT WITH THE LOSS OF DAYTIME HEATING...THE FOCUS WILL SHIFT TO AREAS CLOSEST TO THE APPROACHING SFC FRONT...ESPECIALLY TO OUR NORTH. WENT WITH LIKELY POPS OVER SOUTHERN MIDDLE TN...BUT LEFT CHANCE CATEGORY ELSEWHERE. WE HAVE BEEN SEEING FRIDAY GET WETTER AND WETTER IN THE FORECAST MODELS. IT NOW APPEARS FROPA WILL VARY FROM MID-MORNING IN THE SHOALS TO POSSIBLY AS LATE AS LATE AFTERNOON IN MARSHALL AND DE KALB COUNTIES. WITH THIS IN MIND...HAVE BOOSTED POPS TO LIKELY EXCEPT IN THE SHOALS REGION. WITH NEARLY CLOUDY SKIES...HIGHS WILL STRUGGLE INTO THE 80S...MAYBE NOT EVEN MAKING IT OVER SRN MIDDLE TN. EXTENDED (FRIDAY NIGHT THROUGH NEXT THURSDAY)... ONCE THE FRONT CLEARS IT USHERS IN COOLER AND DRIER AIR...JUST IN TIME FOR THE WEEKEND (SEE THE FAST FACT BELOW). HIGHS WILL BE A FEW DEGREES EITHER SIDE OF 80...WITH LOWS EACH MORNING IN THE 50S...AND PLENTY OF SUNSHINE. UNBEATABLE FOR EARLY JUNE. MONDAY BEGINS A BIT OF A UNCERTAIN PERIOD...AS THE MODELS FORECAST AN UPPER LOW TO CLOSE OFF AND PUSH SOUTH INTO GEORGIA AND THE CAROLINAS. DEPENDING ON THE EVOLUTION...WE MIGHT SEE A FEW INSTABILITY SHOWERS...ESPECIALLY IN THE FAR EASTERN COUNTIES. WE WILL HAVE TO KEEP WATCHING THIS FOR THE NEXT COUPLE DAYS...FOR NOW STUCK WITH THE STATUS QUO...DRY AND SEASONABLE. REGARDLESS...WE STAY IN NORTHERLY/NORTHWESTERLY FLOW THROUGH THE REST OF THE EXTENDED. EVEN IF A FRONT DOES MAKE IT DOWN...RAIN CHANCES WILL BE MINIMAL. I REMOVED THE WEDNESDAY RAIN CHANCE AS THE UPPER LOW CAUSES A DELAY FROM THE PREVIOUS THINKING. HIGHS/LOWS SHOULD MODERATE TO ABOUT 85/65 BY MIDWEEK. FAST FACT... THE UPCOMING WEEKEND WILL BE THE 22ND WEEKEND OF 2006. SO FAR...ONLY FIVE WEEKENDS HAVE BEEN ENTIRELY RAIN FREE...TWO IN JANUARY...TWO IN MARCH...AND ONE IN APRIL. IF THIS WEEKEND DOES END UP DRY...IT WILL BE THE FIRST DRY WEEKEND SINCE APRIL 15TH AND 16TH. JE/23 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 1, 1:30 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 130 PM CDT THU JUN 1 2006 ALZ001>010-016-TNZ076-096-097-020200- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 130 PM CDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH TONIGHT WITHIN A VERY MOIST AND UNSTABLE ENVIRONMENT. THE POTENTIAL EXISTS AGAIN THIS AFTERNOON AND EVENING FOR ISOLATED WET MICROBURSTS WITH DAMAGING WINDS AND HAIL. THIS WILL BE ESPECIALLY TRUE OVER NORTHWEST ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. DUE TO THE SLOW MOVEMENT OF THE STORMS...ANOTHER THREAT WILL BE LOCALLY HEAVY RAIN. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE...AS WELL AS RAPID PONDING OF WATER ON ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR FRIDAY ALONG AND AHEAD OF A FRONTAL BOUNDARY AND ASSOCIATED UPPER LEVEL TROUGH. THE SEVERE THREAT IS VERY LOW AT THIS TIME HOWEVER...LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THE THREAT OF LOCALIZED FLOODING... ESPECIALLY WITHIN LOW LYING AND POOR DRAINAGE AREAS. DRIER AND COOLER CONDITIONS WILL MOVE IN FRIDAY NIGHT AND PREVAIL THROUGH THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. SCHAUB
In the hours before
Local storm report, Jun 1, 8:53 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
853 AM CDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL HUNTSVILLE 34.73N 86.59W
05/30/2006 E1.75 INCH MADISON AL BROADCAST MEDIA
REPORTED AT I-565 AT MEMORIAL PARKWAY.
0450 PM DENSE FOG ATHENS 34.80N 86.97W
05/30/2006 LIMESTONE AL EMERGENCY MNGR
TIME ESTIMATED. ON ELM STREET. 20 STORAGE BUILDINGS
HEAVILY DAMAGED. TREES BLOWN DOWN.
0450 PM TSTM WND DMG HUNTSVILLE 34.73N 86.59W
05/30/2006 MADISON AL EMERGENCY MNGR
PARTIAL ROOF BLOWN OFF A CARPORT IN HAMPTON COVE.
0450 PM HAIL HUNTSVILLE 34.73N 86.59W
05/30/2006 M0.75 INCH MADISON AL BROADCAST MEDIA
PENNY SIZED HAIL REPORTED AT WHNT TV IN DOWNTOWN
HUNTSVILLE.
0450 PM LIGHTNING ATHENS 34.80N 86.97W
05/30/2006 LIMESTONE AL EMERGENCY MNGR
TIME ESTIMATED. AT SAME STORAGE BUILDING LOCATION OF THE
WIND DAMAGE. AIR CONDITIONING SYSTEM AND COMPUTERS
DAMAGED INSIDE BUSINESS.
0455 PM HAIL HUNTSVILLE 34.73N 86.59W
05/30/2006 M1.00 INCH MADISON AL BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED BY RADIO STATION ON HOLMES
AVENUE.
0500 PM TSTM WND DMG HUNTSVILLE 34.73N 86.59W
05/30/2006 MADISON AL EMERGENCY MNGR
SCATTERED TREES AND POWERLINES REPORTED DOWN THROUGHOUT
CITY OF HUNTSVILLE. APPROX. 2000-3000 PEOPLE REPORTED
WITHOUT POWER.
0500 PM HAIL HUNTSVILLE 34.73N 86.59W
05/30/2006 E1.00 INCH MADISON AL PUBLIC
QUARTER SIZE HAIL REPORTED IN SOUTH HUNTSVILLE OFF OF
LILY FLAGG ROAD.
0535 PM HAIL 3 W MOULTON 34.48N 87.33W
05/30/2006 E1.00 INCH LAWRENCE AL BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED 3 MILES WEST OF MOULTON.
0540 PM TSTM WND DMG HATTON 34.56N 87.41W
05/30/2006 LAWRENCE AL LAW ENFORCEMENT
TREE DOWN ON COUNTY ROAD 108.
0542 PM LIGHTNING HUNTSVILLE 34.73N 86.59W
05/30/2006 MADISON AL EMERGENCY MNGR
STRUCTURE FIRE DUE TO LIGHTNING ON HUDSON DRIVE IN MOORES
MILL AREA.
0600 PM LIGHTNING HUNTSVILLE 34.73N 86.59W
05/30/2006 MADISON AL EMERGENCY MNGR
STRUCTURE FIRE DUE TO LIGHTNING ON GUNNISON LANE.
0715 PM HAIL 5 NE FAYETTEVILLE 35.20N 86.50W
05/30/2006 M0.75 INCH LINCOLN TN LAW ENFORCEMENT
0720 PM TSTM WND DMG 4 N FAYETTEVILLE 35.21N 86.56W
05/30/2006 LINCOLN TN LAW ENFORCEMENT
SCATTERED TREES AND POWER LINES DOWN ON HIGHWAY 231
NORTH.
0530 PM TSTM WND DMG 2 SE MT ROZELL 34.91N 87.12W
05/31/2006 LIMESTONE AL LAW ENFORCEMENT
TREE DOWN ON COTTON BELT ROAD.
0533 PM TSTM WND DMG ATHENS 34.80N 86.97W
05/31/2006 LIMESTONE AL BROADCAST MEDIA
POWERLINES DOWN AT HINE STREET AND WASHINGTON.
0720 PM LIGHTNING CENTER STAR 34.86N 87.46W
05/31/2006 LAUDERDALE AL EMERGENCY MNGR
STRUCTURE FIRE DUE TO LIGHTNING.
0725 PM TSTM WND DMG KILLEN 34.86N 87.53W
05/31/2006 LAUDERDALE AL EMERGENCY MNGR
COUPLE OF TREES DOWN IN KILLEN.
&&
KULALocal storm report, Jun 1, 8:56 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
856 AM CDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL HUNTSVILLE 34.73N 86.59W
05/30/2006 E1.75 INCH MADISON AL BROADCAST MEDIA
REPORTED AT I-565 AT MEMORIAL PARKWAY.
0450 PM TSTM WND DMG ATHENS 34.80N 86.97W
05/30/2006 LIMESTONE AL EMERGENCY MNGR
TIME ESTIMATED. ON ELM STREET. 20 STORAGE BUILDINGS
HEAVILY DAMAGED. TREES BLOWN DOWN.
0450 PM TSTM WND DMG HUNTSVILLE 34.73N 86.59W
05/30/2006 MADISON AL EMERGENCY MNGR
PARTIAL ROOF BLOWN OFF A CARPORT IN HAMPTON COVE.
0450 PM HAIL HUNTSVILLE 34.73N 86.59W
05/30/2006 M0.75 INCH MADISON AL BROADCAST MEDIA
PENNY SIZED HAIL REPORTED AT WHNT TV IN DOWNTOWN
HUNTSVILLE.
0450 PM LIGHTNING ATHENS 34.80N 86.97W
05/30/2006 LIMESTONE AL EMERGENCY MNGR
TIME ESTIMATED. AT SAME STORAGE BUILDING LOCATION OF THE
WIND DAMAGE. AIR CONDITIONING SYSTEM AND COMPUTERS
DAMAGED INSIDE BUSINESS.
0455 PM HAIL HUNTSVILLE 34.73N 86.59W
05/30/2006 M1.00 INCH MADISON AL BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED BY RADIO STATION ON HOLMES
AVENUE.
0500 PM TSTM WND DMG HUNTSVILLE 34.73N 86.59W
05/30/2006 MADISON AL EMERGENCY MNGR
SCATTERED TREES AND POWERLINES REPORTED DOWN THROUGHOUT
CITY OF HUNTSVILLE. APPROX. 2000-3000 PEOPLE REPORTED
WITHOUT POWER.
0500 PM HAIL HUNTSVILLE 34.73N 86.59W
05/30/2006 E1.00 INCH MADISON AL PUBLIC
QUARTER SIZE HAIL REPORTED IN SOUTH HUNTSVILLE OFF OF
LILY FLAGG ROAD.
0535 PM HAIL 3 W MOULTON 34.48N 87.33W
05/30/2006 E1.00 INCH LAWRENCE AL BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED 3 MILES WEST OF MOULTON.
0540 PM TSTM WND DMG HATTON 34.56N 87.41W
05/30/2006 LAWRENCE AL LAW ENFORCEMENT
TREE DOWN ON COUNTY ROAD 108.
0542 PM LIGHTNING HUNTSVILLE 34.73N 86.59W
05/30/2006 MADISON AL EMERGENCY MNGR
STRUCTURE FIRE DUE TO LIGHTNING ON HUDSON DRIVE IN MOORES
MILL AREA.
0600 PM LIGHTNING HUNTSVILLE 34.73N 86.59W
05/30/2006 MADISON AL EMERGENCY MNGR
STRUCTURE FIRE DUE TO LIGHTNING ON GUNNISON LANE.
0715 PM HAIL 5 NE FAYETTEVILLE 35.20N 86.50W
05/30/2006 M0.75 INCH LINCOLN TN LAW ENFORCEMENT
0720 PM TSTM WND DMG 4 N FAYETTEVILLE 35.21N 86.56W
05/30/2006 LINCOLN TN LAW ENFORCEMENT
SCATTERED TREES AND POWER LINES DOWN ON HIGHWAY 231
NORTH.
0530 PM TSTM WND DMG 2 SE MT ROZELL 34.91N 87.12W
05/31/2006 LIMESTONE AL LAW ENFORCEMENT
TREE DOWN ON COTTON BELT ROAD.
0533 PM TSTM WND DMG ATHENS 34.80N 86.97W
05/31/2006 LIMESTONE AL BROADCAST MEDIA
POWERLINES DOWN AT HINE STREET AND WASHINGTON.
0720 PM LIGHTNING CENTER STAR 34.86N 87.46W
05/31/2006 LAUDERDALE AL EMERGENCY MNGR
STRUCTURE FIRE DUE TO LIGHTNING.
0725 PM TSTM WND DMG KILLEN 34.86N 87.53W
05/31/2006 LAUDERDALE AL EMERGENCY MNGR
COUPLE OF TREES DOWN IN KILLEN.
&&
KULASpecial weather statement, Jun 1, 2:00 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 200 PM CDT THU JUN 1 2006 ALZ005-011945- LIMESTONE- 200 PM CDT THU JUN 1 2006 ...SIGNIFICANT WEATHER ALERT FOR LIMESTONE COUNTY UNTIL 245 PM CDT... AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ATHENS. THIS STORM WAS NEARLY STATIONARY. PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ATHENS. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. PG
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:01 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 44 min |
| Jun 1, 2:10 PM CDT | Flash Flood Warning | HUN | Lawrence | 2 hr |
| Jun 1, 2:15 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 45 min |
| Jun 1, 2:43 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 47 min |
| Jun 1, 3:09 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 51 min |
| Jun 1, 3:24 PM CDT | Flash Flood Warning | HUN | Franklin | 2 hr |
| Jun 1, 3:41 PM CDT | Flash Flood Warning | HUN | Colbert | 2 hr |
| Jun 1, 4:18 PM CDT | Severe Thunderstorm Warning | HUN | Colbert | 27 min |
| Jun 1, 4:58 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 33 min |
| Jun 1, 5:04 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 41 min |
| Jun 1, 5:26 PM CDT | Flash Flood Warning | HUN | Franklin | 3 hr |
| Jun 1, 6:10 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 50 min |
| Jun 1, 2:47 PM CDT | Severe Thunderstorm Warning | HUN | Lincoln | 32 min |
| Jun 1, 4:02 PM CDT | Severe Thunderstorm Warning | HUN | Lincoln | 38 min |
Nearby
Flash Flood Warnings in Alabama, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.